Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

What am I feeling nauseous and having terrible cramps after having birth control pill?

User rating for this question
Answered by
Practicing since : 2007
Answered : 1279 Questions
Hello Dr, Thank you in advance for taking the time to answer my question. I am a female, healthy, age 25, living in France, and sexually active with one partner. I asked my Dr. to put me on birth control, I had not taken birth control since I was 20; he prescribed me with a birth control pill called Daily Ge. The Dr. told me to take it once my period finished. My period started on time but it was short, it only lasted 3 days (so I thought). I started taking the pill at 8:30 p.m. with a meal. I woke up 8 hours later in the a.m., threw up and with terrible stomach cramps. I felt awful the entire day, nauseous and fatigued. I couldn't keep anything down without gagging, just drank a lot of liquid, but I did not throw up. My period came back that night but it was mostly spotting. I didn't stop the birth control but continued for 4 days. Every day, for 4 days, I have had nausea, sometimes cramps, dizziness, and fatigue but mainly nausea. I have stopped taking the birth control because I cannot go on feeling this nauseated constantly; especially while working. I would like to know, why my body reacted this way to the birth control. Thank you! Warm regards, XXXXXXX XXXXXXX
Posted Tue, 24 Dec 2013 in Women's Health
Answered by Dr. Arif N Khan 50 minutes later
Brief Answer: It is common side effect. Detailed Answer: Hi XXXXXXX XXXXXXX Thank you for choosing XXXXXXX I have analyzed your query completely. Daily Ge is a combined oral contraceptive pill, it contains oestrogen and progesterone combination. Nausea is the most common side effect of these pills. This is the body's reaction to hormones, this will take some time to subside till the body gets adjusted to these pills. Meanwhile you can take antiemetic medications along with pills, that is my advise for you. There is nothing major problem in your case. Kindly continue the medication for atleast 1 month, if you still find it difficult to take you can switch over to other contraceptive method. Please ask if you have more questions. If you are satisfied, please make sure that your ACCEPT my answer so that I receive credit. Good luck!!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor